Septic spline solutions of sixth-order boundary value problems. (English) Zbl 1138.65062

Summary: A septic spline is used for the numerical solution of the sixth-order linear, special case boundary value problem. End conditions for the definition of the septic spline are derived, consistent with the sixth-order boundary value problem. The algorithm developed approximates the solution and their higher-order derivatives. The method is also proved to be second-order convergent.
Three examples are considered for the numerical illustrations of the method developed. The method developed in this paper is also compared with that developed by M. El-Gamel, J. R. Cannon, J. Latour, and A. I. Zayed, [Math. Comput. 73, No. 247, 1325–1343 (2003; Zbl 1054.65085)], as well and is observed to be better.


65L10 Numerical solution of boundary value problems involving ordinary differential equations
34B05 Linear boundary value problems for ordinary differential equations
65L20 Stability and convergence of numerical methods for ordinary differential equations


Zbl 1054.65085
Full Text: DOI


[1] Agarwal, R. P., Boundary Value Problems for Higher-Order Differential Equations (1986), World Scientific: World Scientific Singapore · Zbl 0598.65062
[2] Akram, G.; Siddiqi, S. S., End conditions for interpolatory septic splines, Intern. J. Comput. Math., 82, 12, 1525-1540 (2005) · Zbl 1136.41002
[3] Akram, G.; Siddiqi, S. S., Quintic spline solutions of fourth order boundary-value problems, Internat. J. Numer. Anal. Modelling, 5, 1, 101-111 (2008) · Zbl 1132.65069
[4] Boutayeb, A.; Twizell, E. H., Numerical methods for the solution of special sixth order boundary-value problems, Intern. J. Comput. Math., 45, 3, 207-223 (1992) · Zbl 0773.65055
[5] Chandrasekhar, S., Hydrodynamic and Hydromagnetic Stability (1961), Clarendon Press: Clarendon Press Oxford, (Reprinted: Dover Books, New York, 1981) · Zbl 0142.44103
[6] El-Gamel, M.; Cannon, J. R.; Latour, J.; Zayed, A. I., Sinc-Galerkin method for solving linear sixth order boundary-value problems, Mathematics of Computation, 73, 247, 1325-1343 (2003) · Zbl 1054.65085
[7] Hoskins, W. D.; Ponzo, P. J., Some properties of a class of band matrices, Math. Comput., 26, 118, 393-400 (1972) · Zbl 0248.15008
[8] Papamichael, N.; Worsey, A. J., A cubic spline method for the solution of a linear fourth order two-point boundary value problem, J. Comput. Appl. Math., 7, 187-189 (1981) · Zbl 0461.65063
[9] Siddiqi, S. S.; Twizell, E. H., Spline solutions of linear sixth order boundary value problems, Intern. J. Comput. Math., 60, 295-304 (1996) · Zbl 1001.65523
[10] Toomre, J.; Zahn, J. R.; Latour, J.; Spiegel, E. A., Stellar convection theory II: single-mode study of the second convection zone in a-type stars, Astrophys. J., 207, 545-563 (1976)
[11] Usmani, R. A., Bounds for the solution of a second order differential equation with mixed boundary conditions, J. Eng. Math., 9, 2, 159-164 (1975) · Zbl 0297.65047
[12] Usmani, R. A., Discrete variable methods for a boundary value problem with engineering applications, Math. Comput., 32, 144, 1087-1096 (1978) · Zbl 0387.65050
[13] Usmani, R. A., The use of quartic splines in the numerical solution of fourth order boundary value problem, J. Comput. Appl. Math., 44, 187-199 (1992) · Zbl 0772.65053
[14] Wazwaz, A., The numerical solution of sixth order boundary-value problem by the modified decomposition method, Appl. Math. Comput., 118, 311-325 (2001) · Zbl 1023.65074
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.